EconPapers    
Economics at your fingertips  
 

Chaotic intermittency as a random telegraphic signal

Sergio Elaskar, Juan Colman, Inés P. Mariño, Juan C. Vallejo, Jesús M. Seoane and Ezequiel del Rio

Chaos, Solitons & Fractals, 2025, vol. 199, issue P1

Abstract: A wide range of processes can be characterized by a random telegraphic signal, which is essentially a time-dependent signal that oscillates randomly between two distinct values. Meanwhile, the concept of chaotic intermittency holds significant relevance across various fields, including physics, engineering, and medicine, among others. This paper aims to establish a connection between these two topics to deepen our understanding of chaotic intermittency. Specifically, we explore how the probabilities associated with waiting or sojourn times in random telegraphic signals can be linked to the probability density of laminar lengths, as determined through a novel theoretical framework of chaotic intermittency. To validate our theoretical findings, we conduct a series of numerical experiments focused on three different types of intermittencies: type I, type II, and type III. We demonstrate that the correlation between random telegraphic signals and chaotic intermittency offers several advantages. In particular, this formulation enables the evaluation of the probability that the system remains in either a laminar or chaotic phase. Therefore, this technique facilitates the comparison between analytical and numerical approaches, and we conclude that there is a very close alignment between both approaches.

Keywords: Chaotic intermittency; Random telegraphic signal; Complex systems; Regular and chaotic phases; Markov processes (search for similar items in EconPapers)
Date: 2025
References: Add references at CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0960077925006630
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:chsofr:v:199:y:2025:i:p1:s0960077925006630

DOI: 10.1016/j.chaos.2025.116650

Access Statistics for this article

Chaos, Solitons & Fractals is currently edited by Stefano Boccaletti and Stelios Bekiros

More articles in Chaos, Solitons & Fractals from Elsevier
Bibliographic data for series maintained by Thayer, Thomas R. ().

 
Page updated 2025-07-15
Handle: RePEc:eee:chsofr:v:199:y:2025:i:p1:s0960077925006630